Chinese Medical Sciences Journal ›› 2020, Vol. 35 ›› Issue (1): 65-70.doi: 10.24920/003596

• Original Article • Previous Articles     Next Articles

Acute Myocardial Infarction After Tranexamic Acid: Review of Published Case Reports

Yao Yuntai1, *(), Yuan Xin2, Shao Ken1, 3   

  1. 1Department of Anesthesiology, Fuwai Hospital, National Center for Cardiovascular Diseases, Chinese Academy of Medical Sciences & Peking Union Medical College, Beijing 100037, China
    2Department of Adult Cardiac Surgery, Fuwai Hospital, National Center for Cardiovascular Diseases, Chinese Academy of Medical Sciences & Peking Union Medical College, Beijing 100037, China
    3Department of Anesthesiology, Jingmen No. 1 People’s Hospital, Jingmen, Hubei 448000, China
  • Online:2020-03-31 Published:2020-01-20
  • Contact: Yao Yuntai E-mail:yuntaiyao@126.com

Abstract:

Objective To summarize cases of acute myocardial infarction (AMI) after tranexamic acid (TXA) administration.
Methods Electronic databases were searched to identify all case reports presenting AMI after use of TXA. Two authors independently extracted data of patients’ manifestation, examinations, medical history, treatment and outcome.
Results Our search yielded seven case reports including seven patients. Among the seven reports, two were from USA, and the other five were from India, Turkey, UK, Italy and France, respectively. Of the seven patients aged between 28- and 77-year-old who developed AMI after TXA, five patients were female and two were male. TXA was prescribed for four patients to reduce surgical bleeding, for two patients to treat menorrhagia and for one patient to manage hemoptysis. The diagnosis of AMI was made based upon patients’ symptoms, ECG, myocardium-specific enzymes, and confirmed by coronary angiography. Coronary stents were placed in four patients, for whom anti-platelet and anti-coagulation drugs were prescribed. No death or major cardiovascular events were reported during hospitalization and follow-up.
Conclusion These case reports suggested a possible association of TXA administration and an increased risk of AMI, even in patients with relatively low thrombotic risk.

Key words: tranexamic acid, thrombosis, myocardial infarction

Copyright © 2018 Chinese Academy of Medical Sciences. All right reserved.
 
www.cmsj.cams.cn
京公安备110402430088 京ICP备06002729号-1  Powered by Magtech.

Supervised by National Health & Family Plan Commission of PRC

9 Dongdan Santiao, Dongcheng district, Beijing, 100730 China

Tel: 86-10-65105897  Fax:86-10-65133074 

E-mail: cmsj@cams.cn  www.cmsj.cams.cn

Copyright © 2018 Chinese Academy of Medical Sciences

All right reserved.

京公安备110402430088  京ICP备06002729号-1